Alert archive / Nebraska / Red Flag Warnings in 2017

Red Flag Warning 3, NWS Omaha, NE

March 5, 20178 counties in Iowa; 30 counties in Nebraska

NWS Omaha, NE issued this red flag warning at Mar 5, 2017, 3:40 PM CST for 8 counties in Iowa; 30 counties in Nebraska. It took effect at Mar 6, 2017, 12:00 PM CST. It was in force for 8 hr. 37 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 5, 2017, 3:40 PM CST (21:40 UTC)
In effect from
Mar 6, 2017, 12:00 PM CST
Expired
Mar 6, 2017, 8:00 PM CST
In force
8 hr
Issued by
NWS Omaha, NE
All 38 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Boone County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Colfax County, NE, Cuming County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Madison County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Platte County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Stanton County, NE, Thurston County, NE, Washington County, NE, Wayne County, NE

The radar

The Omaha radar (KOAX), 16 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 6, 1:48 PM CSTNON-TSTM WND GST 542 Sw Bellevue, NEBY HANDHELD ANEMOMETER
Mar 6, 2:00 PM CSTHAIL 0.75Oakland, NETWO ROUNDS OF DIME SIZE HAIL. TIME ESITMATED FROM RADAR.
Mar 6, 2:01 PM CSTHAIL 1Oakland, NE
Mar 6, 2:15 PM CSTHAIL 0.75Decatur, NETWO ROUNDS OF DIME SIZE HAIL. TIME ESTIMATED FROM RADAR.
Mar 6, 2:36 PM CSTHAIL 0.751 N Elkhorn, NE
Mar 6, 2:36 PM CSTHAIL 0.88Onawa, IA
Mar 6, 2:39 PM CSTWILDFIRE2 Ene Murdock, NE10 HOMES EVACUATED, REPORTED BURN LENGTH OF 3 MILES
Mar 6, 2:46 PM CSTWILDFIRE1 S Ceresco, NEGRASSLAND FIRE IN WETLAND AREA, CONTAINED BY FIRE DEPT.
Mar 6, 3:09 PM CSTNON-TSTM WND GST 57Offutt Afb, NEWEATHER STATION AT AIR FORCE 557TH WEATHER WING MEASURED WIND GUST BEFORE THUNDERSTORMS.
Mar 6, 3:15 PM CSTTSTM WND GST 70Bennington, NEALSO HALF INCH HAIL
Mar 6, 3:15 PM CSTHAIL 15 E Elkhorn, NE
Mar 6, 3:16 PM CSTHAIL 0.751 N Elkhorn, NE
Mar 6, 3:20 PM CSTTSTM WND GST 601 S Elkhorn, NEPEA SIZED HAIL ALSO REPORTED
Mar 6, 3:27 PM CSTHAIL 1.5Fort Calhoun, NE
Mar 6, 3:31 PM CSTHAIL 0.75E Millard, NE
Mar 6, 3:31 PM CSTHAIL 1.5Fort Calhoun, NE
Mar 6, 3:40 PM CSTHAIL 12 Sw Missouri Valley, IAON I-29 JUST SOUTH OF MISSOURI VALLEY EXIT.
Mar 6, 3:42 PM CSTHAIL 110 Sse Missouri Valley, IA
Mar 6, 3:42 PM CSTHAIL 15 Sse Missouri Valley, IA
Mar 6, 3:45 PM CSTHAIL 18 Ese Missouri Valley, IAHAIL UP TO 1 INCH JUST SOUTH OF BEEBEETOWN. TIME ESTIMATED.
Mar 6, 4:05 PM CSTTSTM WND DMGWestphalia, IAPLAYGROUND EQUIPMENT BLOWN OVER IN BACKYARD.
Mar 6, 4:10 PM CSTHAIL 0.252 W Defiance, IAPEA SIZE HAIL COVERING THE GROUND.
Mar 6, 4:15 PM CSTHAIL 1Avoca, NEAVOCA FIRE DEPARTMENT REPORTED HAIL ONGOING UP TO 1 INCH. WINDS UNDER 50 MPH.
Mar 6, 4:15 PM CSTHAIL 1Avoca, IAAVOCA FIRE DEPARTMENT REPORTED HAIL ONGOING UP TO 1 INCH. WINDS UNDER 50 MPH.
Mar 6, 4:30 PM CSTTSTM WND DMGN Glenwood, IATREE AND CABLE LINES DOWN. PEA SIZE HAIL
Mar 6, 4:35 PM CSTHAIL 0.882 Sw Tecumseh, NEUP TO DIME TO NICKEL SIZE HAIL.
Mar 6, 4:55 PM CSTNON-TSTM WND GST 58Wahoo, NE
Mar 6, 4:59 PM CSTTSTM WND DMGAuburn, NETIN ROOF BLOWN OFF SUNROOM. NEAR AUBURN. VIA TWITTER.
Mar 6, 4:59 PM CSTTSTM WND DMGRandolph, IATELEPHONE LINES DOWN. PEA AND DIME SIZE HAIL
Mar 6, 5:08 PM CSTTSTM WND DMGSidney, IACABLE/TELEPHONE POLE BLOWN DOWN. PEA AND DIME SIZE HAIL ALSO REPORTED
Mar 6, 5:14 PM CSTHAIL 0.88Hamburg, IALOTS OF DIME TO NICKEL SIZE HAIL.
Mar 6, 5:19 PM CSTTSTM WND DMGRed Oak, IATREES DOWN IN RED OAK CEMETERY. TIME ESTIMATED FROM RADAR.
Mar 6, 5:41 PM CSTHAIL 0.88Verdon, NERELAYED BY EMERGENCY MANAGER. TIME ESTIMATED FROM RADAR.
Mar 6, 5:45 PM CSTHAIL 1Verdon, NEPEA TO QUARTER SIZE HAIL.
Mar 6, 5:49 PM CSTHAIL 1.75Clarinda, IADISPATCH ESTIMATED HAIL UP TO GOLF BALL SIZE
Mar 6, 5:54 PM CSTTSTM WND DMG1 E Shambaugh, IAUNANCHORED YARD SHED AND LEAN TO SHED DESTROYED
Mar 6, 6:54 PM CSTTSTM WND DMG1 E Shambaugh, IAUNANCHORED YARD SHED AND LEAN TO SHED DESTROYED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 9.7 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2017-03-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2017-03-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 320 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
679 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
320 m²/s²
0-3 km storm-relative helicity
402 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

948 
WWUS83 KOAX 052140
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
340 PM CST Sun Mar 5 2017

...Dangerous fire weather conditions Monday...

.Strong westerly winds of 25 to 35 mph with gust to 50 mph behind
a cold front Monday afternoon will help drive humidities to lower
than 20 percent for much of eastern Nebraska. The strong winds 
and low relative humidity combined with dry grasses will lead to 
dangerous fire weather conditions.

NEZ015>018-030>034-042>045-050>053-065>068-078-088>093-060545-
/O.UPG.KOAX.FW.A.0002.170306T1800Z-170307T0200Z/
/O.NEW.KOAX.FW.W.0003.170306T1800Z-170307T0200Z/
Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-Cuming-Burt-
Platte-Colfax-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-
Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-
Pawnee-Richardson-
340 PM CST Sun Mar 5 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR ALL OF EASTERN NEBRASKA|...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM CST Monday. The Fire Weather Watch is no
longer in effect.

* Affected Area...In Nebraska...Fire Weather Zone 015 Thurston...
   Fire Weather Zone 016 Antelope...Fire Weather Zone 017 
  Pierce... Fire Weather Zone 018 Wayne...Fire Weather Zone 030 
  Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 
  Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 
  Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 
  Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 
  Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 
  051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather 
  Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather 
  Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather 
  Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather 
  Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather 
  Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather 
  Zone 092 Pawnee and Fire Weather Zone 093 Richardson.

* Winds...Southwest to west winds will increase into the 25 to 35
  mph range by early afternoon, with gust gusts up to 50 mph.

* Relative Humidity...will drop to as low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ011-012-060545-
/O.NEW.KOAX.FW.W.0003.170306T1800Z-170307T0200Z/
Knox-Cedar-
340 PM CST Sun Mar 5 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CST MONDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from noon to 8 PM CST Monday.

* Affected Area...In Nebraska...Fire Weather Zone 011 Knox and 
  Fire Weather Zone 012 Cedar.

* Winds...Southwest to west winds will increase into the 25 to 35
  mph range by early afternoon, with gust gusts up to 50 mph.

* Relative Humidity...will drop to as low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
590 
WWUS83 KOAX 060846
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
246 AM CST Mon Mar 6 2017

...Dangerous fire weather conditions Monday...

.Strong westerly winds of 25 to 35 mph with gust to 50 mph behind
a cold front Monday afternoon will help drive humidities to lower
than 20 percent for much of eastern Nebraska. The strong winds
and low relative humidity combined with dry grasses will lead to
dangerous fire weather conditions.

IAZ043-055-056-069-079-080-090-091-062215-
/O.EXB.KOAX.FW.W.0003.170306T2000Z-170307T0200Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-
246 AM CST Mon Mar 6 2017

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST
IOWA...

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 2 PM this afternoon to 8 PM CST this evening.

* Affected Area...In Iowa...Fire Weather Zone 043 Monona...Fire 
  Weather Zone 055 Harrison...Fire Weather Zone 056 Shelby...
  Fire Weather Zone 069 Pottawattamie...Fire Weather Zone 079 
  Mills... Fire Weather Zone 080 Montgomery...Fire Weather Zone 
  090 Fremont and Fire Weather Zone 091 Page.

* Winds...southwest 25 to 30 mph with gusts up to 45 mph.

* Relative Humidity...as low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
062215-
/O.NEW.KOAX.FW.A.0003.170307T1700Z-170308T0100Z/
/O.CON.KOAX.FW.W.0003.170306T1800Z-170307T0200Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-
Johnson-Nemaha-Pawnee-Richardson-
246 AM CST Mon Mar 6 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
NEBRASKA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH 
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN
NEBRASKA...

The National Weather Service in Omaha/Valley has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Tuesday morning through Tuesday evening.

* Affected Area...In Nebraska...Fire Weather Zone 011 Knox...
  Fire Weather Zone 012 Cedar...Fire Weather Zone 015 Thurston...
  Fire Weather Zone 016 Antelope...Fire Weather Zone 017 
  Pierce...Fire Weather Zone 018 Wayne...Fire Weather Zone 030 
  Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 
  Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 
  Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 
  Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 
  Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 
  051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather 
  Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather 
  Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather 
  Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather 
  Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather 
  Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather 
  Zone 092 Pawnee and Fire Weather Zone 093 Richardson.

* Winds...west 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...as low as 14 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
699 
WWUS83 KOAX 062232
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
432 PM CST Mon Mar 6 2017

...Dangerous fire weather conditions again on Tuesday...

.Dry fuels, combined with low relative humidities and strong
westerly wind will contribute to extreme fire behavior over most
of the region again on Tuesday. Thus outdoor burns are not
recommended.

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
070645-
/O.UPG.KOAX.FW.A.0003.170307T1700Z-170308T0100Z/
/O.NEW.KOAX.FW.W.0004.170307T1700Z-170308T0100Z/
/O.CON.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-
Johnson-Nemaha-Pawnee-Richardson-
432 PM CST Mon Mar 6 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA...

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR WIND AND LOW RELATIVE HUMIDITY
FOR EASTERN NEBRASKA.

The National Weather Service in Omaha/Valley has issued a Red
Flag Warning for wind and low relative humidity, which is in
effect from 11 AM to 7 PM CST Tuesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...In Nebraska...Fire Weather Zone 011 Knox...
  Fire Weather Zone 012 Cedar...Fire Weather Zone 015 Thurston...
  Fire Weather Zone 016 Antelope...Fire Weather Zone 017 
  Pierce...Fire Weather Zone 018 Wayne...Fire Weather Zone 030 
  Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 
  Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 
  Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 
  Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 
  Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 
  051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather 
  Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather 
  Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather 
  Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather 
  Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather 
  Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather 
  Zone 092 Pawnee and Fire Weather Zone 093 Richardson.

* Winds...west 25 to 35 mph with gusts up to 40 mph.

* Relative Humidity...as low as 15 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ043-055-056-069-079-080-090-091-070645-
/O.NEW.KOAX.FW.A.0004.170307T1700Z-170308T0100Z/
/O.CON.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-
432 PM CST Mon Mar 6 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA...

...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR SOUTHWEST
IOWA...

The National Weather Service in Omaha/Valley has issued a Fire
Weather Watch for wind and low relative humidity, which is in
effect from Tuesday morning through Tuesday evening.

* Affected Area...In Iowa...Fire Weather Zone 043 Monona...Fire 
  Weather Zone 055 Harrison...Fire Weather Zone 056 Shelby...
  Fire Weather Zone 069 Pottawattamie...Fire Weather Zone 079 
  Mills... Fire Weather Zone 080 Montgomery...Fire Weather Zone 
  090 Fremont and Fire Weather Zone 091 Page.

* Winds...west 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...as low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$
185 
WWUS83 KOAX 070139
RFWOAX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Omaha/Valley NE
739 PM CST Mon Mar 6 2017

...Dangerous fire weather conditions again on Tuesday...

.With humidities increasing this evening as temperatures fall, the
Red Flag warning will be allowed to expire at 8 PM. However, dry 
fuels, combined with low relative humidities and strong westerly 
wind will contribute to extreme fire behavior over most of the 
region again on Tuesday. Thus outdoor burns are not recommended.

NEZ011-012-015>018-030>034-042>045-050>053-065>068-078-088>093-
070945-
/O.EXP.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/
/O.CON.KOAX.FW.W.0004.170307T1700Z-170308T0100Z/
Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-Saunders-
Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-Jefferson-Gage-
Johnson-Nemaha-Pawnee-Richardson-
739 PM CST Mon Mar 6 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST
TUESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR EASTERN NEBRASKA...

* Affected Area...In Nebraska...Fire Weather Zone 011 Knox...
  Fire Weather Zone 012 Cedar...Fire Weather Zone 015 Thurston...
  Fire Weather Zone 016 Antelope...Fire Weather Zone 017 
  Pierce...Fire Weather Zone 018 Wayne...Fire Weather Zone 030 
  Boone...Fire Weather Zone 031 Madison...Fire Weather Zone 032 
  Stanton...Fire Weather Zone 033 Cuming...Fire Weather Zone 034 
  Burt...Fire Weather Zone 042 Platte...Fire Weather Zone 043 
  Colfax...Fire Weather Zone 044 Dodge...Fire Weather Zone 045 
  Washington...Fire Weather Zone 050 Butler...Fire Weather Zone 
  051 Saunders...Fire Weather Zone 052 Douglas...Fire Weather 
  Zone 053 Sarpy...Fire Weather Zone 065 Seward...Fire Weather 
  Zone 066 Lancaster...Fire Weather Zone 067 Cass...Fire Weather 
  Zone 068 Otoe...Fire Weather Zone 078 Saline...Fire Weather 
  Zone 088 Jefferson...Fire Weather Zone 089 Gage...Fire Weather 
  Zone 090 Johnson...Fire Weather Zone 091 Nemaha...Fire Weather 
  Zone 092 Pawnee and Fire Weather Zone 093 Richardson.

* Winds...West winds will average 20 to 30 mph with gusts up to 40
  mph Tuesday afternoon. 

* Relative Humidity...Relative humidity will drop to as low as 15
  percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity and warm temperatures can
contribute to extreme fire behavior.

&&

$$

IAZ043-055-056-069-079-080-090-091-070945-
/O.EXP.KOAX.FW.W.0003.000000T0000Z-170307T0200Z/
/O.CON.KOAX.FW.A.0004.170307T1700Z-170308T0100Z/
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-
739 PM CST Mon Mar 6 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY MORNING
THROUGH TUESDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
SOUTHWEST IOWA...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR SOUTHWEST IOWA...

* Affected Area...In Iowa...Fire Weather Zone 043 Monona...Fire 
  Weather Zone 055 Harrison...Fire Weather Zone 056 Shelby...
  Fire Weather Zone 069 Pottawattamie...Fire Weather Zone 079 
  Mills... Fire Weather Zone 080 Montgomery...Fire Weather Zone 
  090 Fremont and Fire Weather Zone 091 Page.

* Winds...West winds will average 15 to 25 mph with gusts up to 35
  mph.

* Relative Humidity...as low as 18 percent.

* Impacts...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this red flag warning went out at Mar 5, 3:35 PM CST, 5 minutes earlier.

Area forecast discussion, Mar 5, 3:35 PM CST, 5 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
335 PM CST Sun Mar 5 2017

.SHORT TERM...(tonight through Wednesday)
Issued at 327 PM CST Sun Mar 5 2017

Vigorous cold front moving through the area Monday will bring a
variety of weather, including potentially significant winds. Warm
moist air ahead of it may contribute to showers and a few
thunderstorms, and dramatically drier air behind will increase fire
weather hazards behind.

First off, persistent low clouds have been slow to clear eastern
Nebraska this afternoon, holding temperatures in the upper 50s to
lower 60s east and just west of the Missouri River. Where clouds
have cleared, temps were climbing well into the upper 60s on their
way to 70 or more. Gusty south winds were drawing low level moisture
north, increasing dew points into the lower 50s in some spots. As
low level winds back a bit this evening, expect clouds to return to
most of the area this evening. Meanwhile, a shortwave ejecting from
the Four Corners region will excite low level moisture, leading to
areas of drizzle or showers in far eastern Nebraska and southwest
Iowa later tonight and Monday morning. A strengthening low level jet
will promote isentropically lifted higher theta-e air over parts of
northeast Nebraska late tonight as well, which could spark a few
showers there. GFS suggests weak instability in that region as well.

Main upper level trough is forecast to swing northeast from
California and Nevada area this evening toward the High Plains
Monday morning, closing off an upper low in Wyoming which deepens as
it tracks into the Dakotas Monday afternoon. Surface winds ahead of
this system will begin southerly, but turn southwesterly as by late
morning and helping to scour out low clouds in eastern Nebraska.
Leading edge of colder air should be into northeast Nebraska by
noon, with a wind shift to west at that time. The combination of
deepening system and westerly wind component will lead to deep
mixing of strong mid level flow. The result will be very strong
winds across most of the area, and easily into the advisory category
across most of eastern Nebraska. Forecast soundings suggest a
potential for warning level winds (gusts 50+ kt) in northeast
Nebraska for a time in the afternoon, but confidence is not high
enough now for more than high-end advisory.

Cold front may also trigger thunderstorms in southwest Iowa and
southeast Nebraska from late morning through the afternoon. SPC has
placed a small part of those areas in a marginal risk for severe as
better moisture profiles will reside east and southeast of our area.
But still, there is a window of opportunity when lift/shear/moisture
will be sufficient for strong storms in far southwest Iowa and
far southeast Nebraska, likely between about 17Z and 21Z.

Given deep mixing, temperatures could easily surge ahead of the cold
front to several degrees higher than our current upper 60s to lower
70s forecast. However cool advection kicks in quickly behind the
front, so any significant warming should be short-lived. Strong
winds will gradually diminish some during Monday evening as system
gradually works northeast and gradient slackens somewhat.

Another windy but much cooler day is slated for Tuesday. West to
northwest low level flow will again promote deep mixing of wind
fields, yielding potentially advisory level winds again and
extremely dry dew points. Certainly there will be fire weather
concerns which will be outlined below.

By Wednesday, mid level flow will begin to flatten again, with
surface high pressure sliding off to the east. Southerly winds then
return, helping to nudge highs a little warmer than Tuesday.

.LONG TERM...(Wednesday night through Sunday)
Issued at 327 PM CST Sun Mar 5 2017

A relatively zonal flow pattern should remain across the center of
the country into the weekend, suggesting a relatively mild pattern
will persist. However a couple ripples in the flow will bring small
precipitation chances and somewhat cooler air to follow for a day or
so. The first comes Thursday as a fast-moving shortwave induces
surface low pressure which will move east across the CWA. Low level
moisture return may reach southeast Nebraska where a few showers
could develop. Otherwise temperatures in the 60s Thursday will drop
into the 50s or cooler on Friday as cold advection takes over. The
next system will approach Friday night and Saturday, which a
consensus of model forecasts suggests a combination of moisture
colder air could mix rain with snow at times Friday night or
Saturday morning when low level temperatures will support frozen
precip.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1117 AM CST Sun Mar 5 2017

VFR conditions are forecast through the afternoon with south winds
gusting over 20kt at times. Those south winds will continue
overnight, and will draw low level moisture north. The result will
be MVFR cigs moving into KLNK and KOMA areas before 06Z. Cigs are
not likely to reach KOFK, but it is certainly possible. A cold
front moving through the area will sweep through eastern Nebraska
toward the end of the TAF period, turning winds to the west. Winds
will increase into the 25 to 35kt range, but most likely just
after TAF period.

&&

.FIRE WEATHER...
Issued at 327 PM CST Sun Mar 5 2017

Extremely dry and windy conditions are expected Monday as southwest
then west winds develop ahead of and behind a cold front. Relative
humidities well below 20 percent are expected for much of eastern
Nebraska, with winds easily gusting over 40 mph. The fire weather
concerns may spread east of the Missouri River in the afternoon, but
as of now, am expecting low level clouds and a chance for showers to
keep those concerns at bay for now.

Tuesday will likely be another dry and windy day leading to
dangerous fire weather conditions. Winds over 30 mph and very dry
low level air characterized by humidities again under 20 percent are
expected. Considered a fire weather watch for Tuesday afternoon, but
with our current wind and Red Flag headlines for Monday, have
elected to highlight Tuesday's fire weather concerns in this
discussion and in our Hazardous Weather Outlook product.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory from noon to 8 PM CST Monday for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>090.

     Red Flag Warning from noon to 8 PM CST Monday for NEZ011-012-
     015>018-030>034-042>045-050>053-065>068-078-088>093.

IA...Wind Advisory from noon to 8 PM CST Monday for IAZ043-055.

&&

SHORT TERM...Dergan
LONG TERM...Dergan
AVIATION...Dergan
FIRE WEATHER...Dergan
Hazardous weather outlook, Mar 5, 3:15 AM CST, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
315 AM CST Sun Mar 5 2017

NEZ015>018-030>034-042>045-050>053-065>068-078-088>093-052315-
THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-CUMING-BURT-
PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS-DOUGLAS-SARPY-
SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE-JOHNSON-NEMAHA-
PAWNEE-RICHARDSON-
315 AM CST Sun Mar 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A Fire Weather Watch remains in effect Monday afternoon and
evening over the majority of eastern Nebraska. This means that
critical fire weather conditions are likely to occur. Any fires
that do develop will likely spread rapidly and become difficult
to control.

There is a slight chance of thunderstorms over parts of southeast
Nebraska and southwest Iowa Monday afternoon and early Monday
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

IAZ043-055-056-069-079-080-090-091-NEZ011-012-052315-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-
315 AM CST Sun Mar 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Strong gusty winds and dry conditions Monday afternoon may lead
to elevated fire danger conditions. There is a slight chance of
thunderstorms over parts of southeast Nebraska and southwest Iowa
Monday afternoon and early Monday evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 5, 3:44 PM CSTWind AdvisoryOAXFremont, Harrison, Mills, Monona, Montgomery, Page and 2 more28 hr

Nearby

Red Flag Warnings in Nebraska, 2017Red Flag Warnings in Iowa, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.